Alert archive / Utah / Special Weather Statements in 2011
Special Weather Statement, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this special weather statement at Aug 2, 2011, 4:58 PM MDT for Tooele County, Utah. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2011, 4:58 PM MDT (22:58 UTC)
- Expired
- Aug 2, 2011, 5:45 PM MDT
- In force
- 47 min
- Issued by
- NWS Salt Lake City, UT
County Tooele County, UT
The radar
The Salt Lake City radar (KMTX), 115 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 5:00 PM MDT | TSTM WND GST 58 | 21 Se Wendover, UT | NORTH SALT FLATS SENSOR, DPG25. |
| Aug 2, 5:50 PM MDT | TSTM WND GST 58 | 30 E Wendover, UT | INTERSTATE 80 SENSOR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 11.0 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 2469 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
456 WWUS85 KSLC 022258 SPSSLC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 458 PM MDT TUE AUG 2 2011 UTZ005-022345- GREAT SALT LAKE DESERT AND MOUNTAINS UT- 458 PM MDT TUE AUG 2 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TOOELE COUNTY UNTIL 545 PM MDT... AT 453 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES EAST OF WENDOVER TO 21 MILES SOUTHWEST OF KNOLLS...AND MOVING NORTHEAST AT 25 MPH. WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED WITH THESE STORMS. THIS COULD CREATE STRONG CROSSWINDS ON INTERSTATE 80 FROM WENDOVER TO ABOUT 50 MILES EAST OF WENDOVER...WITH HIGH-PROFILE VEHICLES MOST LIKELY TO BE IMPACTED BY THESE WINDS. MOTORISTS SHOULD USE CAUTION WHEN DRIVING THROUGH AREAS WITH STRONG CROSSWINDS. LAT...LON 4086 11371 4080 11302 4033 11355 4067 11398 TIME...MOT...LOC 2255Z 230DEG 22KT 4074 11380 4053 11358 $$ SCHOENING
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this special weather statement went out at Aug 2, 3:16 PM MDT, 1 hour 42 minutes earlier.
Area forecast discussion, Aug 2, 3:16 PM MDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 316 PM MDT TUE AUG 2 2011 .SYNOPSIS...MOISTURE WILL REMAIN ACROSS THE AREA TODAY THROUGH WEDNESDAY. SOUTHWESTERLY FLOW WILL BEGIN TO BRING DRIER AIR INTO THE AREA THURSDAY WITH THE DRYING TREND CONTINUING INTO THE WEEKEND. && .DISCUSSION...SHOWERS AND THUNDERSTORMS HAVE DEVELOPED AGAIN THIS AFTERNOON. THE MAJORITY OF THE ACTIVITY IS ACROSS THE SOUTHERN TWO THIRDS OF THE STATE. THE SPC MESOSCALE ANALYSIS SHOWS A POCKET OF STABLE AIR OVER NORTHERN PORTION OF THE STATE...AND EXPECT THAT WHEN THAT DISSIPATES...CONVECTIVE ACTIVITY WILL BECOME MORE WIDESPREAD ACROSS NORTHERN UTAH. WITH BETTER SHEAR ACROSS THE NORTHERN PART OF THE STATE...STORMS ACROSS NORTHERN UTAH HAVE MORE POTENTIAL TO BE SEVERE. A WEAK DISTURBANCE WILL CROSS NORTHERN UTAH THIS EVENING...AND CONVECTION COULD CONTINUE INTO THE OVERNIGHT HOURS ACROSS NORTHERN UTAH. IN SOUTHERN UTAH...THE MAIN CONCERN IS FLASH FLOODING. WITH ABUNDANT MOISTURE AND LIGHT WINDS...STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN...AND WILL MOVE SLOWLY. MOISTURE WILL REMAIN IN PLACE TOMORROW...BEFORE A DISTURBANCE WILL MOVE ONSHORE WEDNESDAY AND BRING DRIER AIR INTO WESTERN UTAH THURSDAY. AFTERNOON CONVECTION IS EXPECTED AGAIN TOMORROW AFTERNOON ACROSS THE MAJORITY OF THE STATE...AGAIN INITIATING OVER THE HIGHER TERRAIN...AND THEN BECOMING MORE WIDESPREAD IN THE LATE AFTERNOON. AS DRY AIR MOVES INTO THE STATE THURSDAY...CONVECTION WILL BE FOCUSED OVER THE SOUTHEASTERN PORTION OF THE CWA. A DRYING TREND WILL CONTINUE INTO THE WEEKEND. MODELS SHOW MONSOONAL MOISTURE RETURNING TO THE CWA NEXT WEEK. && .AVIATION...SURFACE WINDS AT THE SLC TERMINAL ARE EXPECTED TO SWITCH BACK TO THE SOUTHEAST BETWEEN 03Z AND 05Z. THERE IS A 20 PERCENT CHANCE OF SHOWERS OR THUNDERSTORMS IMPACTING THE TERMINAL THROUGH 03Z...WITH GUSTY ERRATIC WINDS BEING THE MOST LIKELY IMPACT. OTHERWISE...VFR CONDITIONS WILL PREVAIL. && .FIRE WEATHER...MONSOONAL MOISTURE WILL CONTINUE TO SUPPORT ISOLATED TO SCATTERED SHOWER AND THUNDERSTORM ACTIVITY THROUGH TOMORROW...DEVELOPING FIRST ON THE TERRAIN BEFORE MOVING INTO ADJACENT VALLEYS. ASIDE FROM CLOUD TO GROUND LIGHTNING...THE GREATEST THREATS FROM THIS ACTIVITY WILL BE LOCALLY HEAVY RAINFALL AND GUSTY WINDS. A BUILDING WEST COAST TROUGH WILL CAUSE THE DEEP MOISTURE TO SLIDE TO OUR EAST BEGINNING THURSDAY WITH A DRYING TREND CONTINUING THROUGH THE WEEKEND. SOUTHERLY WINDS INCREASE ENOUGH THURSDAY TO SUPPORT A THREAT OF LOCALIZED CRITICAL FIRE WEATHER CONDITIONS ACROSS THE WEST DESERTS WHERE FUELS ARE CRITICAL. EXPECTING A GREATER THREAT FOR CRITICAL FIRE WEATHER CONDITIONS ACROSS THE WEST DESERTS FRIDAY...AS DRYING CONTINUES AND WINDS INCREASE FROM THE SOUTHWEST. DRY CONDITIONS WITH SOMEWHAT LIGHTER WINDS ARE EXPECTED NEXT WEEKEND. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...HOSENFELD FIRE WEATHER...ROGOWSKI AVIATION...SCHOENING FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Aug 2, 4:40 AM MDT, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 440 AM MDT TUE AUG 2 2011 UTZ001>016-019>021-517-518-WYZ021-031200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 440 AM MDT TUE AUG 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND FAR SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN TODAY ACROSS THE OUTLOOK AREA AND CONTINUE INTO THE NIGHT TONIGHT. STORMS WILL INITIALLY DEVELOP OVER THE MOUNTAINS AND ACROSS THE SOUTHWEST THEN SPREAD INTO THE NORTH AND EAST EARLY THIS EVENING. STORMS WILL BECOME MORE ISOLATED AGAIN BY MIDNIGHT BUT SOME WILL LINGER THROUGH THE NIGHT. HEAVY RAIN WILL ACCOMPANY THE STRONGER STORMS WITH ISOLATED FLASH FLOODING POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN WEDNESDAY WITH THE BEST CHANCE IN THE AFTERNOON AND EVENING. THE THREAT OF LOCAL HEAVY RAIN AND ISOLATED FLASH FLOODING WILL ALSO CONTINUE. DRIER AIR IS EXPECTED TO BEGIN TO SPREAD INTO THE OUTLOOK AREA THURSDAY. ALTHOUGH SHOWERS AND THUNDERSTORMS ARE AGAIN POSSIBLE THURSDAY AFTERNOON AND EVENING...THEY WILL BE A LITTLE LESS NUMEROUS THAN WEDNESDAY. THE DRYING TREND WILL CONTINUE INTO FRIDAY AND ONLY ISOLATED STORMS ARE EXPECTED OVER THE EASTERN MOUNTAINS FRIDAY AFTERNOON. IT IS STILL FORECAST TO BE DRY THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
In the hours before
Special weather statement, Aug 2, 4:58 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 458 PM MDT TUE AUG 2 2011 UTZ005-022345- GREAT SALT LAKE DESERT AND MOUNTAINS UT- 458 PM MDT TUE AUG 2 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TOOELE COUNTY UNTIL 545 PM MDT... AT 453 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES EAST OF WENDOVER TO 21 MILES SOUTHWEST OF KNOLLS...AND MOVING NORTHEAST AT 25 MPH. WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED WITH THESE STORMS. THIS COULD CREATE STRONG CROSSWINDS ON INTERSTATE 80 FROM WENDOVER TO ABOUT 50 MILES EAST OF WENDOVER...WITH HIGH-PROFILE VEHICLES MOST LIKELY TO BE IMPACTED BY THESE WINDS. MOTORISTS SHOULD USE CAUTION WHEN DRIVING THROUGH AREAS WITH STRONG CROSSWINDS. LAT...LON 4086 11371 4080 11302 4033 11355 4067 11398 TIME...MOT...LOC 2255Z 230DEG 22KT 4074 11380 4053 11358 SCHOENING
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 5:18 PM MDT | Severe Thunderstorm Warning | SLC | Tooele | 42 min |
| Aug 2, 5:36 PM MDT | Severe Thunderstorm Warning | SLC | Tooele | 24 min |
Nearby
Special Weather Statements in Utah, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.